View Full Version : Prednisone 10mg for 4 weeks -- what can I expect?
03-01-2013, 05:59 PM
I've been flaring for the past week or so pretty badly so the rheumy is suggesting prednisone @ 10mg/day for 4 weeks to "cool down" my joints. This latest flare is the latest in a few weeks of sore achy joints and I'm really hoping for some relief.
But prednisone makes me super nervous. I'm already significantly overweight and the idea of gaining EVEN MORE during a course of prednisone really, really scares me. What can I do, if anything, to help it? If I up my exercise and watch my calories more than usual, can I balance things out?
03-01-2013, 09:09 PM
I wouldn't up your exercise regime when you are trying to get things calmed down as you are likely to end up worse. Keep healthy snacks on hand,watch your salt/sugar intake and try to get as much rest as possible to let the pred jump do what they are trying to get it to.
I doubt you will have that much issue if you watch what you eat. I wouldn't calorie restrict too hard as your body is likely to go the other way and hold on to excess fat if it thinks it is in starve down mode.
I hope that the bump helps and you get some relief.
03-02-2013, 05:29 PM
I hate to say this to you but you may just have to deal with it =[
I'm on 60mg a day for god knows how long and I'm a puffy mess but they tell me eventually i'll be off and the swelling will go down. I hate looking this way but i'd rather have my life than my looks at the moment. You wont "gain weight" per se, it'll just look/feel like it. It might be a little water weight but that's it! It gets better I promise =]
03-04-2013, 04:59 PM
Thanks for the replies! I do have one more question -- how soon can I expect some relief? I'm on my second day of prednisone and I'm definitely feeling LESS crappy than I was last week. I still ache but have more energy but I'm noticing more muscle weakness than I did previously. Can I expect my pains to go away or just lessen?
03-05-2013, 08:39 AM
In my personal experience just lessen.But I react very oddly to prednisone.I don't gain the weight,don't crave sugar or snacks and can sleep even on the 40-60mg doses.I do get the moon face if I am up that high for a few weeks but other than that I'm an odd duck *quack* :)
You will also notice a flare up when you come off of the symptoms you had before and also an odd,achy almost flu-like feeling that is prednisone withdrawal.It usually lasts for me at each drop about 5-10 days then you kind of normal back out just in time to proceed into another drop.That is why I like higher doses for say 5-7 days then a drop down to my regular 7.5/dy.I just have that icky feeling to go thru once.
For others it seems like this drug is a miracle pill that gives them tons of energy,erases most/all aches and pains and mad cleaning sprees.I wish I had that.*sighs*but I haven't ever not even from the get go when I first started it.
Hope it goes well for you and you continue to feel less crappy as time goes on.
Hi and welcome!
Sadly we can't answer "what to expect" for several reasons. The biggest one is that we are all different and then add to that you don't know what it is going to take to get your flare under control. Hopefully this will do it and you will be able to come off and be back to normal. It is possible that 10mg isn't going to be enough to stop the flare so you won't get full relief and your doc will up the dose temporarily or add another medicine. Getting a flare under control is trial and error. Each person, and each flare, responds differently